Missouri, 2006

Damaging Wind in Missouri, July 4, 2006

July 4, 2006 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 4, 1:09 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Jul 4, 1:09 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CDT TUE JUL 4 2006

.DISCUSSION...
A COLD FRONT CONTINUED TO SAG SOUTHWARD ACROSS THE AREA AT THIS
TIME. A HIGH PRESSURE SYSTEM WAS CENTERED OVER THE DAKOTAS. SHEER
WEIGHT OF THE COLD AIR WILL PUSH THE FRONT THROUGH THE FORECAST AREA
BY THIS EVENING. DRIER AIR WAS BEGINNING TO ADVECT OUT OF IOWA INTO
NORTHERN MO WITH DEPOINTS IN THE UPPER 50S TO MID 60S. THE HIGH
PRESSURE WILL SETTLE INTO THE AREA AND WILL BE CENTERED OVER THE
REGION ON THURSDAY. IT WILL PROVIDE PLEASANT EARLY JULY TEMPS WITH
LOWER HUMIDITY.

ISOLATED CONVECTION CONTINUED ACROSS THE EASTERN OZARKS AND
SOUTHWEST IL EARLY THIS AFTERNOON. THE LATEST MSAS DATA INDICATED
THE MOST UNSTABLE AIR WAS OVER SOUTHEAST MO WITH LSS AROUND -6.
SURFACE MOISTURE CONVERGENCE IS THE BEST ACROSS THE SOUTHERN PORTION
OF THE FORECAST AREA WITH A SECOND AREA ACROSS CENTRAL INTO
NORTHEAST MO. WEAK CONVECTION WAS SHOWING SIGNS OF DEVELOPING ACROSS
NORTHEAST MO AT THIS TIME. LOW POPS WILL CONTINUE THROUGH THE
AFTERNOON AND EARLY THIS EVENING SOUTH OF US HIGHWAY 36.

IN THE EXTENDED PERIOD, THE 12Z RUNS OF THE GFS, UKMET AND EUROPEAN
ARE FAIRLY SIMILAR AT H5 SATURDAY MORNING WITH UPPER RIDGE CENTERED
OVER THE SOUTHERN PLAINS. MODELS FORECAST A SHORT WAVE WILL DROP
DOWN FROM THE UPPER MIDWEST LATE IN THE WEEKEND WITH NORTHWESTERLY
FLOW ACROSS THE REGION.

&&

.AVIATION...
FOR THE 18Z TAFS...
COLD FRONT HAS NOT MADE VERY FAST PROGRESS ACROSS MO AS OF 17Z. IT
EXTENDS FROM EC IL THROUGH STL THEN SOUTHWESTWARD INTO OK. MORNING
RWS/TRWS HAVE WEAKENED...THOUGH HAVE SOME ACTIVITY DEVELOPING OVER
SW IL AND SE MO. WILL KEEP KUIN DRY...WITH JUST A TWO HOUR TEMPO
GROUP IN KCOU AS FRONT IS SOUTH OF THESE TWO SITES. AS FOR KSUS AND
KSTL...WILL KEEP A 4 HOUR TEMPO GROUP THROUGH 22Z AS FRONT LINGERS
NEARBY. THEN CLEAR REGION FROM NORTH TO SOUTH BY THIS EVENING.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 4, 2:06 PM CST, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
306 PM CDT TUE JUL 4 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
306 PM CDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT...MAINLY SOUTH
OF A QUINCY TO PARIS LINE...AS A COLD FRONT MOVES SOUTHEASTWARD
THROUGH THE REGION. SOME OF THESE STORMS MAY PRODUCE FREQUENT
LIGHTNING...SMALL HAIL AND STRONG GUSTY WINDS THIS EVENING.
HOWEVER...NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BYRD

The radar

The St Louis radar (KLSX), 104 km away, was scanning. The volume nearest the first event began at 23:04 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Francois

When
July 4, 5:05 PM CST
Where
St. Francois County, Farmington
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
37.783, -90.417

Thunderstorm winds blew down several trees, numerous large tree limbs and several power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523446.